MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT HYPERFLEX; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT HYPERFLEX; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 75HA70
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: month and year of event have been provided; day is unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the device was removed from the box and ready to be used, the cuff cannot be removed totally from the cannula body.The device was ready to be used on the patient, but it was not possible to proceed.There was no patient involvement, no harm/adverse event reported.
 
Additional Manufacturer Narrative
H6.Investigation codes: updated.Investigation summary: received one decontaminated 7.0 aire cuf trach tube adjustable hyperflex for evaluation.Visual inspection by the unaided eye under normal plant lighting was performed on the returned device.The sample appeared to have not been used.The cuff was inflated with 10cc of air and visual inspection confirmed the cuff was pinched (i.E., stuck to itself) in one area.The air was removed, and the cuff deflated to its natural state.Following normal cuff manipulation practices, the pinched area was released.The cuff was inflated and deflated multiple times without issue.The cuff remained free and unstuck to itself.The pinched area may have been the result of teflon spray being absent in that area, excessive teflon drying in that area, or the storage conditions of the device.Silicone has the propensity to stick to itself over time.With manipulation, the bond releases and the silicone cuff continues to function as designed.This is not considered a manufacturing defect.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
BIVONA TRACHEOSTOMY TUBE, ADULT HYPERFLEX
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19497966
Report Number1824231-2024-00051
Device Sequence Number6661659
Product Code JOH
UDI-Device Identifier15021312013849
UDI-Public(01)15021312013849(17)271201(10)4351158
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75HA70
Device Lot Number4351158
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown